Q. Omeprazole taken for stress-related gastritis helped a lot. Should I continue it?

Answered by
Dr. Chandra Prakash Tanwar
and medically reviewed by Dr. Vinodhini. J
This is a premium question & answer published on Sep 07, 2020 and last reviewed on: Sep 10, 2020

Hello doctor,

I have been suffering from gastritis probably related to a stress condition, compounded by poor diet. This diagnosis has made me feel much better, and there are no symptoms today. Is it normal for me to come off the Omeprazole I took, after one single dose, with the possibility of going back on it if the symptoms return? In other words, can I just suddenly stop after one dose?

#

Hello,

Welcome to icliniq.com.

You mentioned you have stress-related gastritis for which you were taking Omeprazole daily, and now you want to stop. So, gastritis is a broad term, which means inflammation of the mucosa of the stomach. It has many causes like H.pylori infection, stress, and many other causes. It is a broad diagnosis. Treatment depends upon the causative factors.

Diagnosis is made upon clinical, endoscopic findings, and histological findings. Have you undergone an endoscopic examination before? Please let me know. And what were your complaints?

Accordingly, if it is only erythematous mucosa with no erosions, ulcerations, or any other specific diagnosis, then you can take Omeprazole when required. But if you have not undergone endoscopic examination, I wish to know what were your symptoms and how long you have been taking Omeprazole.

Please revert with answers.

Thank you doctor,

I have not had an endoscopy. My symptoms were mild discomfort and nausea. I only took one capsule of Omeprazole, but my symptoms seem better, so thought I would stop, with the possibility of starting again if the symptoms worsen again. Diagnosis has been made according to the symptoms.

#

Hi,

Welcome back to icliniq.com.

So, you have had nausea and mild abdominal discomfort, which was relieved by Omeprazole. My advise to you is that you must seek a GI physician and get an upper GI (gastrointestinal) endoscopy done and watch for the development of any of the alarm features like black stools, severe pain in the abdomen, recurrent vomiting, blood in vomit or involuntary weight loss.

Further, you must reduce stress by doing yoga and taking proper sleep. Try to avoid fatty, spicy foods and caffeinated drinks. Try to reduce weight if you are overweight. You can stop Omeprazole and take it as and when required.

I hope this helps.


Was this answer helpful?

 | 

Related Questions:
How can I stop the symptoms of bloating stomach and loose stools in IBS?

In the meantime, I would suggest using PPI's (proton pump inhibitors) and antacid to improve your symptoms ...   Read full

Does erythematous gastritis result in stomach cancer issues in future?

.. is simply inflammation of stomach that can occur due to excessive stress, faulty lifestyle, alcohol, and painkiller abuse. Now following are your answers: It is not serious. You just need treatment for long duration. Unlikely to result in cancer....   Read full

Could Omeprazole cause changes in ECG and increase the heart rate?

.. panic are the first possibilities. Sudden onset of palpitations is a very unusual sign of heart attack. None of the investigation and symptoms are compatible with the heart attack. Although there are some ECG changes like Q waves, which can be pr...   Read full

Also Read Answers From:

Comprehensive Medical Second Opinion.Submit your Case

Related Questions & Answers


Why am I having dry cough for the past nine months?

Query: Hello doctor, I am having a dry cough for the last nine months. I am not taking any medicine for a dry cough. Suggest some test for a dry cough. What could be the reasons for a dry cough?  Read Full »

Can antral gastritis cause hunger?

Query: Hello doctor, I was diagnosed with antral gastritis, lots of acid in stomach and reflux. Problems started after I took some medicines. Since then I am always hungry. I eat more than before the problem started, but still I feel hungry. I am also suffering from excessive hair loss. Why am I always hu...  Read Full »

Does Omeprazole 20 mg have side effects?

Query: Hello doctor,I have been suffering from symptoms of gastritis now for over a week. However, I took a capsule of Omeprazole 20 mg, and there seems to be a considerable relief, and I feel a lot better. Is it possible that one capsule can do this? Also, I have read online that Omeprazole can be associ...  Read Full »

Also Read


Sinusitis - Causes, Symptoms and Treatment
Sinusitis is the infection of the air cavities within the nasal passages. Normally, the healthy sinuses are filled with ...  Read more»
Asthma and Its Rising Incidence
This article explains about asthma and its causes. It also focuses on the benefits of starting early treatment to lead a...  Read more»
Parkinson's Disease: Historical Aspects and Current Treatment Approaches
This article discusses the historical aspects of Parkinsonism and, the evidence based approaches currently available for...  Read more»

Ask your health query to a doctor online?

Ask an Internal Medicine Physician Now

* guaranteed answer within 4 hours.

Disclaimer: All health Q&As published on this website are not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.